Do You Ever Feel Like?…

Do you ever feel like getting help for one of your conditions is like having to choose between being eaten by a shark or devoured by a crocodile?…..‬

Posted by

Fighting with Fibro and Living With Purpose. Mom, Wife, Blogger and animal lover. Fighting with Chronic Illness on a minute by minute basis; sometimes winning.

6 thoughts on “Do You Ever Feel Like?…

  1. ***Gabapentin. Ah, Yes.
    Posted on March 27, 2019
    I mean NO! What a disaster. I took the last 200 mg Wednesday the 20th, and it wasn’t until Monday, the 25, that I was back to anywhere near usual pain levels. I was in seriously debilitating pain for days. I could barely move, could barely hobble to the bathroom with my cane to hold me up. It was miserable. My joints all felt swollen and painful, my hands felt like clown hands, you know fat fingers with no joints, and were very painful throughout.

    I was losing my words, losing my place in space, my asthma went from barely there to using my proair two or three times a day and allergy pills every four hours.

    Virtually everything I have tried has caused worse symptoms that what it was meant to help did. Tramadol gave me hallucinations. That was fun. Cymbalta, I slept or was in a trance-like state for three and a half days. Things that make you sleep wake me up. I recently tried a tiny dose of Zoloft, which I was on for years at one point, and I realized that when I went off it, my pain levels went up. I had other issues at the time and didn’t really pay attention. Anyway, tried it now, after only two doses, I became lethargic and depressed.

    Liked by 1 person

    1. Yes! I learned the hard way that I am a chemically sensitive person. Some people just are and I’m sure it frustrates doctors.

      My first experience with Neurontin left me feeling like I was sleep-walking drunk. At the time I took it as a migraine preventative drug. My neurologist thought I had fibromyalgia. I couldn’t function though. Later, I saw a pain management specialist who prescribed Lyrica and was on this for several years. I went to see a rheumatologist and she became the prescribing doctor. I didn’t notice terrible side effects, just a floating feeling at times, dizziness, too. I gained so much weight. Both doctors said it doesn’t contribute to weight gain.
      I decided to see a headache specialist who asked me about all the combinations I was taking. He said I was on too many drugs. Did I notice any improvement? Just the muscle relaxer. Everything else? Nope.

      Huh.

      I think I assumed eventually I would feel better. Seven years had gone by and nothing changed, but no one thought to take away some of these medications. The headache specialist had me titrate down from the high dose of Lyrica I was on. I can’t remember the dose right now. I went very slowly — or so I thought. It wasn’t slow enough. I fell into such a deep depression and at the worst point considered suicide. I sought help from my church family and saw a clinical health psychologist. I told my rheumatologist, she said she hadn’t heard that Lyrica can cause depression and suicidal thoughts. I remember when I felt clear of the stuff. Since then, I haven’t tried any of the other options for FMS.

      I did tell the makers of Lyrica, and they contacted pain management specialist who first prescribed it. I hadn’t seen him in years, so he told them I didn’t tell him that. I let them know the name of my current doctor. I never heard anything from them, but then I saw a new commercial with “may cause suicidal thoughts and actions” included, so I let it go.

      I understand when I hear other FMS warriors say they’re done. No more specialists. No more new drugs. Why make ourselves feel more miserable than we already do? I get it!

      Liked by 1 person

      1. Ugh, Susan. I got that same response. “Lyrica doesn’t make you gain weight”. I gained 10 lbs the first week and went off it.
        The Orthopedic Surgeon had always emphasized I needed to watch my weight and make sure I stay as lean as I can (to avoid added pressure on my joints). He wasn’t mean or anything, he just stressed it’s importance. I trust him more than I trust someone who says the drug doesn’t cause weight gain, when the insert that comes with it says it does. It’s almost laughable.

        I’ve had this happen numerous times that I’m told “the medication doesn’t do that”, despite my knowing it does. It’s enough to make us crazy.
        I went to a Dr of Physical Therapy and she told me the same thing as you…..I was on WAY too many drugs and in ten years, I’d be very sorry. It just wasn’t maintainable; especially for my kidneys. Truthfully, I think I was sicker on everything they prescribed.

        I went through something similar, once, with the suicidal thoughts. I was told to just stop taking Prednisone, instead of titrating down, like I normally did. It was a really terrifying experience. I’m so sorry you went through the same thing. I’m glad you recognized it, sought help and trusted yourself enough to insist it was the meds. I also appreciate you contacting the manufacturer. That could truly save a life.

        I agree with what others have said. I get Doctor’d out. It’s exhausting to do the constant appointments and often times, I’ve found I know more. So what was the point in going?
        I feel that way until I’m so sick, I can’t take it. Then I start the whole cycle again. Oh it’s too much to handle.
        Thank you so much for reading my post and contributing!! I really appreciate it and I’m sure everyone else does too.
        It’s always so nice to know we aren’t the only one……

        Like

    2. Wow! I didn’t realized Gabapentin could exacerbate pain (and everything else from the sounds of it); although I’m not surprised.
      It seems like anything just aggravates our original conditions and further contributes to our struggles-I feel your pain. I’m so sorry you went through this. And that’s a long detox time!!
      It’s so tough, because we know that our bodies don’t accept medications well. It’s only once we feel like we’ve finally reached the end of our rope that we turn to meds and even then, they typically explode in our faces.
      While I’ve had good experiences and Tramadol keeps me back on my feet, I try to avoid medications. Until I have no choice. Even then, I often feel like I’m jumping from the frying pan to the fire. It’s often a lose lose situation.
      Thanks for all that info and sort of outlining what side effects you experienced. I’m sure it will help someone here.
      Despite the Doctors repeatedly telling me it wasn’t the medication, Topomax was causing me to urinate blood. Instead of them listening to me that it was the medication, I was put through multiple (painful) tests and the scare of it being bladder cancer. I stopped the med, by my own volition and sure enough, the blood stopped.
      Sometimes, I feel like Doctors don’t even know the effects medication can have on us.

      Like

  2. I was on these , did nothing for me and so I was moved onto Pregabalin twice a day after a week of taking 1. Well, I’m getting horrendous side effects and now having to stop all pain meds apart from tramadol for 2 days to go onto 25mg of Pregabalin and an antidepressant to work my way up through the dosages.

    At this point I’m giving up on if theres sufficient pain meds for me.

    Liked by 1 person

    1. I can totally relate……I’m sorry.
      Tramadol is one of the only meds that works well for me and doesn’t give me horrendous side effects. It’s the one thing, I can say keeps me on my feet.
      Ugh. I’m sorry for all the side effects, often times the drugs are worse than what we’re trying to remedy.
      I’ll cross my fingers that one of these give you some relief. Good luck!! ❤

      Like

Leave a Reply to excentric Cancel reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s